I am 46 years old and was diagnosed with Hashimoto's thyroiditis about 9 mos ago. I also have vitiligo. I have been taking Synthroid 0.05mg daily since Nov 2006 and my TSH is approx l.0
About 1 year ago I started going several months without a period then normal for several months then two to three months of missing a period. Currently I am in a cycle of three months without a period (although I feel like I have many PMS symptoms--sore breasts, bloating etc.) Prior to last year my cycles were fairly regular but on the short side usually every 21 days.
Do you think I am going through menopause or is this just peri-menopause and does the fact that I have Hashimoto's have any affect on menopause?
It sounds like you are going through perimenopause which is the window of time that leads up to menopause. That window can last up to 10 years. Menopause and perimenopause can affect your thyroid hormone needs. The lower your estrogen gets, the less Synthroid you'll need and visa versa. Talk with your doctor about rechecking your thyroid level now and again in several months.
Machelle M. Seibel, MD
I just had my TSH level re-checked and it is now 2.98 compared with 1.0 6 mos ago. I am still taking Synthroid 0.05mg daily. I have now not had a period for over 4 mos.
My GP is not concerned that my TSH is rising even on therapy. Do you think my medication needs adjusting and is the rising TSH level having an affect on my lack of periods? Also should I see and endo and/or GYN. I have seen neither.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.